I had my thyroid removed 10 years ago. My blood test just came back and it showed my thyroid levels are low, so my doctor just decreased my levothroid from .137 to .125. Is this correct??? Shouldn't my levothroid be increased rather than decreased?
6 Jan 2010
This is always a tricky question Your thyroid level came back too low because you are being over stimulated with synthetic thyroid hormone therefore the doctor needs to give you a lesser dose and recheck it in 6 - 8 weeks. I am not a doctor or a medical professional but I have a underactive thyroid and I believe this is the formula I also know with me they go by my free T4 Hope this helps
3 Mar 2010
GPs usually do a TSH which is thyroid stimulating hormone. If it is high in your blood it means your thyroid medication is too low and If it is low or absent it means your thyroid medication is too high. It is the hormone that stimulates your thyroid to produce more or less thyroid as needed.
The receptionist will read the test and tell you your TSH is low, which means your thyroid medication is really too high. It does get confusing. Thyroid hormone readings are T-3 and T-4. My doctor doesn't do them. He just goes by the TSH readings. Even without a thyroid gland your system produces TSH.
- Levothroid Information for Consumers
- Levothroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am on 100mg. of Levothyroxin. I am also have diabetis. I have been feeling really sick today am very hungary since the operation. I only weigh 133. ...
0 answers • 13 Jun 2011
Should it take to get my med right so that the weight gain can stop and i can go back to feeling what is normal for me? My doctor thinks its all in ...
3 answers • 2 Jul 2012
Everyday I feel horrible nauseas fatiged weak; I get my blood tested every once In a while for my thyroid level and after every time my blood is ...
3 answers • 1 Aug 2012
I have not been feeling well for about 2 wks. dizzy, nausea, lightheaded, went to dr. he said all my thyroid levels were good. I have been taken Vit. ...
3 answers • 23 Mar 2013
Back in 2010 I was diagnosed with Graves Disease. I started taking methimazole and my TSH levels went to normal. Then I decided to see a homopathic ...
2 answers • 12 Dec 2014